Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
brandish

bactrim/accutane log

Hey all

Went to derm for first time today, he told me due to my type of acne inflamed tight on skin or something that IB on accutane is more likely in his experience. So he gave me a prescription of bactrim and accutane, but said not to fill the accutane until 1months time. He said if i did it this way i could minimize/avoid breakout and additional scarring. I think he wants me to stay on the bactrim for the 1st month on accutane as well, im not sure about the remainder. Anyway mainly just creating this as a placeholder so i remember to fill out accutane script a month from now.

Has anyone else been on antibiotics particularly bactrim during/before accutane? did it help with IB?

Also if people got given a sample roacctuane pack specifically in australia, with all those cleansers/moisturizers, are they any good?

Share this post


Link to post
Share on other sites

Hi, good luck with your treatment. I also received the pack here in Melbourne and I found the daily facial moisturiser to be quite good. I havn't had the need to use any other moisturiser. I also havnt had the need to use the other products. I just use vaseline for my lips. Althrough they do have carmex in the pack as well. I might give it a go now cos my lips reallyy need help. You really only need a gentle moisturising body wash. I used Cetaphil as a face and body wash and it was a good investment, although any wash will do if you decide to moisturise after your shower. So far so good for me. Drink loads of water.

Cheers

Share this post


Link to post
Share on other sites

Oh, i forgot to mention about the antibiotic. I also had to go on an antibiotic before roaccutane. It helped heaps with IB. Only thing is I hate taking antibiotics. I've just finished my first month of roaccutane which means ive also finished my antibiotic course last week. Ive managed to pick up a cold now. So, just remember to keep your immune system up. Consider taking a probiotic.

Cheerios

Share this post


Link to post
Share on other sites

thanks for the info rumraisin

just popped my first pill, brandname roaccutane

im on 20mg day and night so 40mg a day

still on bactrim as well, i hope this does minimize the IB

Edited by brandish

Share this post


Link to post
Share on other sites

Day 8

More breakouts, not sure if its accutane though, since my skin was heading worse just before i started accutane and then i had to pull close to allnighters for exams.

My lips and my face are drying out, i didnt think your face was suppose to dry out this early but im not complaining.

Edited by brandish

Share this post


Link to post
Share on other sites

day 9

i think this might be start of IB, my derm said i'ld probably IB and thats why he put me on bactrim, i dont think they do shit though, i wonder why he didnt put me on prednisone.

I've already started getting light leg/back pain, but now the area just above my feet but below my calf are hurting moderately. I just thought my leg pain was joint pain but i took a closer look and i got like these red circles kinda like a bruise, they arent raised but they are the source of the pain, cos if i push down on them they hurt, i hope they go away soon!

I seem to be reacting fast to the accutane, i mean ib already, joint problems, and my hair and skin are already drying out. My oil on my face has already decreased by like 70%.

also IB seems to be on cheeks, where before i rarely broke out, tho i did start breaking out more before accutane. Before accutane I used retin a only on forehead/nose/chin, and those areas havent really broken out, so maybe the retin a already purged them...i hope.

Edited by brandish

Share this post


Link to post
Share on other sites

day 11

The rash seems to be getting worse and spreading on my legs. I'm going to phone derm again, im guessing i'll probably get taken off atleast until the rash goes, which sucks cos so far i've only had increased breakouts. I got like the biggest pimple i've had in my life, right below my eye, it's seriously like 2inches or 5cms across, and it's been there a few days and just seems to get bigger. I've got enough scars and redmarks already!

This is my face :cry:

as you can see i am unhappy

Edited by brandish

Share this post


Link to post
Share on other sites

day 16

made appointment with derm about rash but couldnt get in until tuesday, he didnt seem too concerned and told me to keep taking the pills, the rash has gone away 90%, so happy haha, i think im going to cancel derm appointment now. Havent got too many new pimples, but i still got these massive cyst/nodules thingys that were there before i started, and the one new massive one accutane seemed to of cause. No new sideeffects just the dry face/lips.

Share this post


Link to post
Share on other sites

1month 2 day

Skin wise still a little worse then starting, still got bigish underskin bumps that dont see to go away. But most of them were already there before accutane, but i got tones of scaring/redmarks due to a new breakout on accutane, most of those new accutane ones have gone tho. On the plus side, most of my blackheads on my nose have gone, and i had alot so that's good. No other side effcts besides dryskin/lips, and some rash/dermatitis on leg, which when moisturising well is kept under controlled.

Dose increased to 60mg (3x 20mg) a day, stopping bactrim. Did another bloodtest, i think this may be my last one as derm gave me enough roaccutane for 3months, so next appointment is 3months from now, seems like a long time without being checked up on.

Share this post


Link to post
Share on other sites

Last day of accutane, and i broke out with the first pimple that actually mattered in like 3months. It's like a decent size redbump that's hard, though it doesnt hurt or anything, i hope it just goes away. I'm hoping it's just the new cetaphil moisturisering cream i started using about a month ago - since then i've been getting more very tiny pimples then usual, that didnt bother me, but now this big pimple, i'm going to stop using it. Derm said i didnt even need to seem him again when he wrote my last prescription 1.5months ago, but this big pimple bothers me so I got appointment for tomorrow to see what he thinks. Maybe more accutane?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×